Hail, Vernon
- When
- March 22, 4:55 AM CST
- Where
- Vernon County, Ft Polk
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.050, -93.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 22, 4:30 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 AM CST MON MAR 22 2005 .SYNOPSIS...VIGOROUS VERTICAL STACKED LOW OVER NORTH CENTRAL OKLAHOMA EARLY THIS MORNING. ASSOCIATED SURFACE BOUNDARY ARCING ACROSS EAST TEXAS. AHEAD OF BOUNDARY...CONVECTIVE LINE ORIENTED NORTHEAST TO SOUTHWEST MOVING ACROSSS THE FORECAST AREA. A FEW WARNINGS WERE ISSUED FOR OUR SOUTHEAST TEXAS COUNTIES WITH REPORTS OF HAIL. TORNADO WATCHES IN EFFECT UNTIL 6 AM FOR SOUTHEAST TEXAS...8 AM FOR CENTRAL...SOUTH CENTRAL AND SOUTHWEST LOUISIANA. && .DISCUSSION...LOW PROGGED TO CONTINUE SLOW EASTWARD TREK. SHARPLY DRIER AIR WILL BE PULLED INTO REGION TODAY WITH CURRENT CONVECTION SHIFTING EAST AND NORTHEAST. NEAR ZONAL FLOW RETURNS IN WAKE OF LOW WITH HIGH PRESSURE AT THE SURFACE. LOOKING FOR A DRY WEATHER PATTERN THROUGH MID-WEEK. FEW SHOWERS POSSIBLE MOVING INTO THURSDAY AND FRIDAY WITH LOW LEVEL RETURN FLOW SETTING UP. BETTER CHANCES FOR THE WEEKEND AS ANOTHER SIGNIFICANT SHORTWAVE APPROACHES. && .MARINE...A COLD FRONT MOVING ACROSS THE NORTHWEST GULF THIS MORNING WILL BRING A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS AND FOLLOWED BY A MODERATE OFFSHORE FLOW. && .AVIATION...IFR CONDITIONS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS MORNING AHEAD OF A COLD FRONT MOVING ACROSS THE REGION. RAIN CHANCES WILL DIMINISH BY AFTERNOON AS THE FRONT EXITS EAST WITH VFR CONDITIONS RETURNING. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 49 73 51 / 40 00 00 00 KBPT 77 49 72 52 / 40 00 00 00 KAEX 74 48 68 48 / 40 00 00 00 KLFT 75 50 71 50 / 40 00 00 00 .LCH WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH 62 UNTIL 14Z LAZ027>033-041>045-051>055. TX...TORNADO WATCH 60 UNTIL 12Z TXZ180>182-201-215-216. && MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST MON MAR 21 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 221200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS SOUTHWEST AND SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE NUMEROUS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 108 AM CST TUE MAR 22 2005 LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-220957- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON- ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION- VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA TORNADO WATCH NUMBER 60 HAS BEEN ISSUED FOR SOUTHEAST TEXAS. THE WATCH WILL BE IN EFFECT THROUGH 6 AM CST. IN SOUTHEAST TEXAS THE WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES... TYLER...JASPER...NEWTON...HARDIN...ORANGE AND JEFFERSON. STRONG THUNDERSTORMS HAVE NOT YET ENTERED THE AREA. A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED AT 1 AM FROM NEAR NACOGDOCHES IN NORTHEAST TEXAS TO WEST OF HUNTSVILLE TO BELLVILLE IN SOUTHEAST TEXAS THE LINE WAS MOVING SOUTHEAST 20 MPH AND WILL BE MOVING INTO THE NORTHWEST PART OF TYLER COUNTY IN SOUTHEAST TEXAS BY 230 AM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 324 AM CST TUE MAR 22 2005 LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-221118- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON- ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION- VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA TORNADO WATCH NUMBER 62 HAS BEEN ISSUED FOR CENTRAL...SOUTHWEST AND SOUTH-CENTRAL LOUISIANA THROUGH 8 AM CST. THE WATCH IS IN EFFECT FOR THE FOLLOWING PARISHES... VERNON...RAPIDES...AVOYELLES...BEAUREGARD...ALLEN...EVANGELINE... SAINT LANDRY...CALCASIEU...JEFFERSON DAVIS...LAFAYETTE...UPPER AND LOWER SAINT MARTIN...CAMERON...VERMILION...NEW IBERIA...AND SAINT MARY. A NORTHEAST TO SOUTHWEST LINE OF STRONG TO SEVERE THUNDERSTORMS NOW APPROACHING TOLEDO BEND DAM IN WESTERN VERNON PARISH WILL MOVE SOUTHEAST ACROSS THE TORNADO WATCH AREA EARLY THIS MORNING. SOME OF THESE STORMS HAVE PRODUCED LARGE HAIL IN EAST-CENTRAL TEXAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM HAIL ROCKLAND 31.00N 94.38W
03/22/2005 0.75 INCH TYLER TX LAW ENFORCEMENT
TYLER COUNTY SHERIFFS DEPUTY REPORTED PENNY-SIZED HAIL
NEAR THE TOWN OF ROCKLAND
0312 AM HAIL 3 W SAM RAYBURN DAM 31.06N 94.16W
03/22/2005 0.75 INCH JASPER TX LAW ENFORCEMENT
OFF-DUTY LAW ENFORCEMENT OFFICER REPORTED PENNY-SIZED
HAIL AT HIS RESIDENCE NEAR SAM RAYBURN DAM.
&&
LGEThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440277.